Girl Dies Days After Starting New Contraceptive Pill After Symptoms "Dismissed" As Muscular 4 years ago

Girl Dies Days After Starting New Contraceptive Pill After Symptoms "Dismissed" As Muscular

A young woman passed away 25 days after starting a new contraceptive pill, a British court has heard.

Twenty-one-year old Fallan Kurek was rushed to hospital in May of last year following a collapse which ultimately saw her lose her life due to a blood clot on her lung.

Miss Kurek, from Tamworth, Staffordshire, had been prescribed the contraceptive pill Rigevidon three weeks previously, and had been complaining of chest pain and shortness of breath.

Speaking at her inquest at Cannock Coroner’s Court, Miss Kurek’s dad, Brian, said he felt his daughter had been ‘dismissed’ after going to hospital with her symptoms only a week before she died.

Miss Kurek's nurse Stuart Lamb told the court that he would have transferred her for ambulatory care if he had suspected deep vein thrombosis, but that he thought her symptoms were "more muscular".

He advised Fallan to take ibuprofen and rest.

Coroner Katrina Corey, said the side effects from the pill were not "effectively treated", according to The Metro.

She said: "Fallan died on May 14 from the effects of clots on her lungs.

"She had been taking the pill for many months, though it had recently been changed.

"She went to the minor injuries unit and told she had chest pain. It was recommended she take pain relief. Further assessment of DVT did not take place at that time.

"There was a complication with her therapeutic medication where the side effects were not effectively treated."